Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 41, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 10, 2019, 4:06 AM EDT. It took effect at Jun 10, 2019, 4:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2019, 4:06 AM EDT (08:06 UTC)
- In effect from
- Jun 10, 2019, 4:00 PM EDT
- Expired
- Jun 11, 2019, 6:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
510 WHUS71 KCLE 100806 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 406 AM EDT Mon Jun 10 2019 LEZ142>147-101615- /O.NEW.KCLE.SC.Y.0041.190610T2000Z-190611T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 406 AM EDT Mon Jun 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 4 AM EDT Tuesday. * WINDS...Northwest 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ148-149-101615- /O.NEW.KCLE.SC.Y.0041.190610T2300Z-190611T0800Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 406 AM EDT Mon Jun 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EDT TUESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 7 PM this evening to 4 AM EDT Tuesday. * WINDS...Northwest 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
5 follow-up statements
097 WHUS71 KCLE 101339 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 939 AM EDT Mon Jun 10 2019 LEZ142>147-102145- /O.CON.KCLE.SC.Y.0041.190610T2000Z-190611T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 939 AM EDT Mon Jun 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... * WINDS...Northwest 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ148-149-102145- /O.CON.KCLE.SC.Y.0041.190610T2300Z-190611T0800Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 939 AM EDT Mon Jun 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EDT TUESDAY... * WINDS...Northwest 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
194 WHUS71 KCLE 101953 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 353 PM EDT Mon Jun 10 2019 LEZ142>147-110400- /O.CON.KCLE.SC.Y.0041.190610T2000Z-190611T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 353 PM EDT Mon Jun 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS...Northwest 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ148-149-110400- /O.CON.KCLE.SC.Y.0041.190610T2300Z-190611T0800Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 353 PM EDT Mon Jun 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EDT TUESDAY... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
513 WHUS71 KCLE 110154 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 954 PM EDT Mon Jun 10 2019 LEZ142-110300- /O.CAN.KCLE.SC.Y.0041.000000T0000Z-190611T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- 954 PM EDT Mon Jun 10 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Northwest winds 15 to 20 knots will becoming west at 10 to 15 knots tonight. Waves will be less than 4 feet. Therefore the Small Craft Advisory has been cancelled. $$ LEZ147>149-111000- /O.EXT.KCLE.SC.Y.0041.000000T0000Z-190611T1000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 954 PM EDT Mon Jun 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ143>146-110800- /O.CON.KCLE.SC.Y.0041.000000T0000Z-190611T0800Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 954 PM EDT Mon Jun 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS...Northwest 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
410 WHUS71 KCLE 110829 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 429 AM EDT Tue Jun 11 2019 LEZ143>146-110930- /O.EXP.KCLE.SC.Y.0041.000000T0000Z-190611T0800Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 429 AM EDT Tue Jun 11 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased enough to allow the small craft advisory to expire. $$ LEZ147>149-111000- /O.CON.KCLE.SC.Y.0041.000000T0000Z-190611T1000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 429 AM EDT Tue Jun 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS...Northwest 10 to 15 knots with gusts up to 20 knots. * WAVES...around 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
778 WHUS71 KCLE 111003 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 603 AM EDT Tue Jun 11 2019 LEZ147>149-111115- /O.EXP.KCLE.SC.Y.0041.000000T0000Z-190611T1000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 603 AM EDT Tue Jun 11 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased enough to allow the small craft advisory to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 1:48 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 10, 1:48 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 148 AM EDT Mon Jun 10 2019 .SYNOPSIS... Low pressure across the Ohio Valley will drift northeast and get swept east by a cold front moving from the Upper Midwest and across the eastern Great Lakes Monday. High pressure will build across the area for Tuesday and Wednesday. Low pressure will cross the Great Lakes and take a cold front across the area early Thursday. && .NEAR TERM /THROUGH TONIGHT/... Showers and even a few thunderstorms will become more numerous through the night as low pressure lifts north into eastern Michigan. The convective activity over southeast Indiana is the activity that will be moving into our forecast area overnight. Once low pressure moves north of the area, a cold front will sweep east across the region Monday. Made some minor adjustments to hourly temperatures for this evening. Previous Discussion... Deep moisture continues to stream northward across the Ohio Valley and to the central Great Lakes. Weak low pressure still resides across the lower Ohio Valley and will only drift northeast being overtaken by a well-defined cold front now reaching western IL. The entire evolution will be slow to evolve tonight and will continue to focus the majority of the precip chances across our western counties through the evening and early overnight. Temperatures will remain mild with lows only in the 60s. As the upper trough approaches on Monday rainfall will be enhanced. Some embedded thunder will occur, but will be more concerned with the high precipitable water values and efficient rain for the eastern half of the area. Will likely have amounts upwards of three quarters to an inch. Showers will become more widespread as that trough approaches and have continued the categorical PoPs for Monday, marching them eastward with the front. By Monday mid- afternoon western areas will be drying out and by early evening eastern areas will be drying out. Highs will be muted with the cloud cover and rain and be maxed out in the lower/mid 70s. By Monday night, lower dewpoints will be working into the area and lows around 50/lower 50s are expected. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... High pressure will build east across the region Tuesday through Wednesday, providing dry conditions and cooler than normal temperatures. Highs on Tuesday will be in the low to mid 70s and will be in the mid 70s on Wednesday. Lows will be in the upper 40s to mid 50s Tuesday night. Precip chances will increase late Wednesday afternoon and Wednesday night as an upper trough digs southeast into the Great Lakes with a strengthening surface low. Models are in decent agreement with the synoptic evolution, so have opted for likely pops Wednesday night across the area. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Surface low over the southern Great Lakes will lift northeast into Ontario Thursday and Thursday night. This will bring an occluded front through the area. Went with likely pops for Thursday with the ECWMF/GEM in good agreement on timing, however the GFS is a little stronger with the low and faster with the frontal passage. The upper trough will lift northeast out of the Great Lakes Thursday night into Friday, with brief ridging building into the area Friday, which will become flattened by another sinking trough from the northern stream. Models are in fairly good agreement with a boundary from this trough/low sinking into the area for the weekend, so will opt for some chance pops Saturday night into Sunday. Temps will be cooler than normal Thursday/Friday in the upper 60s to low 70s, but will warm into the mid 70s Saturday and Sunday. && .AVIATION /06Z Monday THROUGH Friday/... Unsettled TAF period today as a cold front approaches the region from the west and gives a chance for showers and thunderstorms this morning through the the evening hours. As of early this morning the front was located over western Lower Michigan and slowly moving east, meanwhile an area of rain ahead of this front extends from Michigan to Kentucky and is slowly lifting NNE. Ahead of the rain, VFR conditions are in place with a mid- level cloud deck and some spurious showers that aren't causing too many issues at any terminals. However, conditions are expected to deteriorate as the front enters the airspace. As of right now, the timing on the rain will be around sunrise and into the late morning hours at the western TAF sites, late morning/early afternoon for north central Ohio and afternoon and lingering into the evening for NE Ohio/NW PA. Conditions will start at MVFR with the rain, but do expect IFR at all locations as moderate to heavy rainfall is expected with abundant moisture over the region. Have included a thunder mention at all terminals but KTOL and KFDY. Believe that it will be too early in the day for conditions to be favorable for thunder out west and will just note IFR rainfall later this morning. Elsewhere, expecting some instability to allow for thunder to be possible at all of the terminals and have timed as current thinking allows. The front will cross the forecast area beginning this afternoon and reach the far eastern sites late in the TAF period. Winds will be southeast to south ahead of the front and veer around to the west with the frontal passage. Strong winds are expected behind the front with gusts to 20 to 30 knots expected across the region. OUTLOOK...Non-VFR possible Wednesday night into Thursday night. && .MARINE... Low pressure over the Ohio valley will slowly lift northward ahead of a cold front tonight, with the front expected to move east across the lake Monday. Southerly flow tonight will sharply become westerly to northwesterly behind the front Monday afternoon, with winds picking up to 20 kts or slightly greater. This will likely require a small craft advisory for Monday afternoon through Monday night. Winds will subside as high pressure builds across the lake Tuesday and Wednesday. Another low will track across the lake Thursday, with southerly winds increasing and becoming westerly Thursday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...Lombardy/Oudeman SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Sefcovic MARINE...Greenawalt
Hazardous weather outlook, Jun 9, 4:09 AM EDT, 23 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 409 AM EDT Sun Jun 9 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-100815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 409 AM EDT Sun Jun 9 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:05 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa | 26 hr |
| Jun 10, 9:07 AM EDT | Special Marine Warning | CLE | 83 min |
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.